Tornado, Washington
- When
- June 4, 1:29 PM MST
- Where
- Washington County, 8.29 mi S of Hyde
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- County Official
- Coordinates
- 40.010, -102.830
A small tornado touched down but did no damage.
Severe thunderstorms produced large hail up to the size of ping pong balls in the Arvada area, damaging automobiles. As the severe thunderstorms developed across the Northeast Plains, large hail, damaging winds and tornadoes were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail up to the size of ping pong balls in the Arvada area, damaging automobiles. As the severe thunderstorms developed across the Northeast Plains, large hail, damaging winds and tornadoes were reported. Most of the wind damage occurred in Washington County, south of Akron. Strong thunderstorm winds reportedly blew down sheds and snapped six power poles; and a roof was partially taken off one house. Silos were also destroyed by the wind. Several cars in Otis had their windows shattered by hail. The windows of houses and buildings in the areas were also broken. Heavy rain associated with the storms also caused flash flooding in Morgan and northern Washington Counties. County officials reported 9 to 24 inches of water over many roadways in and around Fort Morgan and Brush. Heavy rain caused flooding along State Highway 71 south of Brush. Many farm fields were completely covered in water as Little Beaver Creek and numerous irrigation ditches had jumped their banks. A storm spotter near the intersection of County Roads 14 and P measured over 5 inches of rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 4, 2:15 AM MST, 11 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 AM MDT WED JUN 04 2008 .SHORT TERM...JUST SOME LIGHT SHOWER ACTIVITY REMAINS ACROSS OUR NRN BORDER AREAS IN ADVANCE OF DIGGING TROF ACROSS THE GREAT BASIN. SATELLITE/OBS INDICATE SOME FOG/STRATUS HAVE ALSO DEVELOPED OVER THE HIGHER TERRAIN OF THE FOOTHILLS AND PALMER DIVIDE. WEAK UPSLOPE HAS DEVELOPED ACROSS THE FRONT RANGE WITH BROAD SFC LOW PRESSURE ACROSS SERN CO. MEANWHILE DEEPENING UPPER LEVEL LOW WILL DROP INTO THE 4 CORNERS REGION BY LATER TNT WITH INCREASING ASCENT ACROSS THE ENTIRE AREA TNT. MOS GUIDANCE FROM BOTH NAM/GFS SHOWING LIKELY POPS OVER THE ENTIRE AREA LATER TNT AND CURRENT GRIDS REFECT THIS. WITH INCREASING ASCENT AND MSTR...THERE IS A THREAT FOR SEVERE STORMS ON THE EASTERN PLAINS. INCREASING SERLY LOW LVL FLOW AND STRONG MID LVL SW-W FLOW 30-40KT WILL LEAD TO INCREASING SHEAR PROFILE FOR SEVERE STORMS AND EVEN POSSIBLE ISOLD TORNADIC ACTIVITY AS WELL. LARGE HAIL ALSO POSSIBLE WITH CAPE VALUES IN EXCESS OF 1500J/KG OVER THE PLAINS AND UP TO 1000J/KG CLOSER TO THE HILLS. BEST CHANCES FOR SEVERE STORMS APPEAR TO BE EAST OF THE URBAN CORRIDOR WITH BEST SHEAR PROFILE AND STRONGEST SERLY LOW LVL FLOW. MSTR DEPICTIONS AND QPF STILL VARY QUITE A BIT BETWEEN THE MODELS BUT GIVEN THE MODEST ASCENT...LIKELY POPS APPEAR WARRANTED. ONLY EXPECTING LIGHT SNOW ACCUM IN THE MTNS UNTIL OROGRAPHIC FLOW IMPROVES ON THURSDAY. .LONG TERM...BY THURSDAY N-CNTRL AND NERN COLORADO SHOULD ALREADY BE IN THE GRIPS OF AN UNSEASONABLY COOL AND MOIST AIRMASS ASSOCIATED WITH A UNUSUALLY DEEP VERTICALLY TILTED TROUGH. LAST SEVERAL MODEL RUNS HAVE BEEN PLEASANTLY CONSISTENT WITH BRINGING THIS NEARLY BAROTROPIC LOOKING SYSTEM ACROSS COLORADO ON THURSDAY. THIS EVENING/S NAM RUN IS MORE SOUTHERLY WITH THE 500MB LOW COMPARED TO THE 12Z NAM...BUT ITS FORWARD PROGRESS IS ON PAR WITH PREVIOUS RUNS. POSITION OF THE UPR LOW AS OF 12Z/THU ACCORDING TO THE NAM AND GFS NOT TOO MUCH DIFFERENT...PRETTY MUCH IN THE FOUR CORNERS AREA. BOTH BOTH MODELS STILL SHOW A POWERFUL JET ROUNDING THE BOTTOM OF THE TROUGH AND COMING UP INTO SERN COLORADO THU MORNING. BENEATH THE LEFT EXIT QUAD OF THIS +120KT JET MODELS ALSO INDICATE STG LOW-LEVEL CYCLOGENESIS ACROSS SERN COLORADO/WRN KANSAS. WHILE THE FLOW ALOFT CONTINUES SWLY WITH THE 700-400MB TROUGH AXIS STILL OVER WRN COLORADO THU MORNING...LOW-LEVEL NELY UPSLOPE FLOW ON THE PLAINS TRANSITIONS TO MORE OF A NLY COMPONENT. HOWEVER QG VERTICAL VELOCITY FIELDS INDICATE STRONG DEEP LAYER ASCENT OVER THE ENTIRE CWFA THURSDAY MORNING AND EARLY AFTERNOON IN THE NORTHEAST SIDE OF THE UPPER LOW. FCSTD QPF EXTENSIVE DURING MUCH OF THE DAY WITH VALUES RANGING FROM A FEW HUNDREDTHS TO UPWARDS OF A INCH ALONG THE PALMER DVD AS PER THE NAM AND OUT ACRS WELD...MORGAN...LOGAN AND WASHINGTON CTYS AS PER THE GFS. PROBABLY THE MOST NOTABLE CHANGE IN WEATHER WITH THIS SYSTEM WILL BE THE SIGNIFICANT DROP IN TEMPERATURES. LATEST MOS TEMPERATURE GUIDANCE CONTINUES TO PAINT A VERY CHILLY DAY ON THURSDAY...ESPLY FOR THIS TIME OF YEAR. AVERAGE HIGH TEMPERATURE FOR DENVER ON THE 5TH OF JUNE IS 79. MOS IS STILL INDICATING A MAX TEMP IN TH MID TO UPR 50S...DEPENDING ON WHICH MODEL GUIDANCE YOU USE. MOS GUIDANCE HAS ALSO CONTINUED TO RAISE 6- AND 12-HR PRECIPITATION PROBABILITIES FOR THURSDAY. ALREADY HAVE LIKELY CHANCES FOR THE PLAINS...BUT WILL RAISE POPS ANOTHER 10 PCT ESPLY DURING THE LATE MORNING AND AFTERNOON HOURS WITH THE BEST FORCING OVER THE AREA. IN THE HIGH COUNTRY...WILL BUMP UP LIKELY POPS TO CATEGORICAL PARTICULARLY IN AREAS EAST OF THE CONT DIVIDE. STILL ANTICIPATING SOME HIGH COUNTRY SNOWFALL...BUT SNOW LEVELS MAY NOT BE AS LOW AS EARLIER THOUGHT...NOW CLOSER TO 10K OR 10.5K FEET DURING THE DAYLIGHT HOURS. BY THURSDAY EVENING...TROUGH ENERGY EXPECTED TO BE ON THE WAY OUT ALTHOUGH THE NAM LACKS OF ITS MOISTURE AND LIGHT BACK OVER THE ERN PLAINS OF COLORADO. THAT SAID...THE DOWNWARD TREND IN POPS NOW IN THE FCST LOOKS REASONABLE. SHOULD SKIES CLEAR SOONER THAN EXPECTED LOW TEMPS BY FRI MORNING MAY DIP INTO THE 30S AT A FEW SPOTS ON THE PLAINS. WHILE THE MTN VALLEYS SHOULD EXPERIENCE A HARD FREEZE. ON FRIDAY FLOW ALOFT BECOMES ZONAL AND TEMPERATURES ALOFT SHOOT UP. ALL AND WITH CLEARING SKIES SHOULD SEE TEMPS RETURN TO NORMAL. OVER THE WEEKEND...THIS WARMING TREND SHOULD CONTINUE WITH TEMPS BOTH DAYS AS MUCH AS 6-12F ABOVE AVERAGE FOR THE DATE. ALTHOUGH MODELS SHOW A WEAK FRONTAL BNDRY BACKING INTO THE NERN CORNER OF THE STATE LATE ON SUNDAY. BEHIND THIS SURGE...SLIGHTLY COOLER AIR...HIGHER DEWPTS AND LOW-LEVEL NELY FLOW MAY BE SUFFICIENT TO FUEL A FEW BASED STORMS. TOO EARLY TO IDENTIFY A THREAT FOR SEVERE WX...HOWEVER FCST 0-3KM CAPE VALUES DO NOT LOOK NOT ALL THAT GREAT AT THIS TIME. && .AVIATION...VARYING AMOUNTS OF MVFR/IFR STATUS/FOG OVER LOCAL AIRPORTS ESP APA/BJC. IMPROVING CONDITIONS AFTER 16Z. TSRA DEVELOPING AFT 20Z WITH STRONG/SEVERE STORMS POSSIBLE UNTIL EARLY EVENING THEN WIDESPREAD STRATIFORM RAIN DEVELOPING LATER TNT. & .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ENTREKIN/BAKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT WED JUN 04 2008 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT WED JUN 04 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON...CONTINUING INTO THE EVENING HOURS. SOME STORMS MAY BECOME SEVERE ACROSS THE PLAINS OF EASTERN COLORADO...WITH THE STRONGEST STORMS GENERALLY EAST OF THE URBAN CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE AS THE SHEAR INCREASES DURING THE AFTERNOON. ACROSS THE MOUNTAINS AND FOOTHILLS...SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH SOME OF THE STORMS. TEMPERATURES WILL BECOME COLD ENOUGH LATER TONIGHT FOR SOME SNOWFALL...WITH A COUPLE OF INCHES POSSIBLE. THE INCREASED STORM ACTIVITY IS DUE TO A STRONG STORM SYSTEM DEVELOPING OVER THE GREAT BASIN TODAY. THIS SYSTEM WILL MOVE INTO THE FOUR CORNERS REGION BY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM WILL BRING UNSEASONABLY COOL TEMPERATURES AND WIDESPREAD PRECIPITATION TO THE OUTLOOK AREA ON THURSDAY. IT WILL BE COLD ENOUGH IN THE HIGH COUNTRY FOR SOME LIGHT SNOW...MAINLY ABOVE 10 THOUSAND FEET BY EARLY THURSDAY MORNING. DRIER AND MUCH WARMER CONDITIONS WILL OCCUR BY THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE WEST. THESE CONDITIONS WILL PERSIST INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER THE EASTERN PLAINS OF COLORADO AFTER 2 PM.
The Goodland radar (KGLD), 120 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
13 hail, 4 flash flood, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.
A small tornado touched down but did no damage.
A small tornado touched down but did no damage.
A spotter reported flooding at the intersections of County Roads 14 and P, as over 5 inches of rain reportedly fell.
County officials reported 12 to 24 inches of water across numerous roads including State Highway 71, south of Brush. Many farm fields were completely covered in water as Little Beaver Creek and irrigation ditches overflowed their banks.
Officials in Washington County reported roadways northwest of Akron were inundated by floodwaters.
Numerous roadways were reportedly flooded from Fort Morgan to Brush. Little Beaver Creek continued to run out of its banks, completely inundating the surrounding farm fields.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyThe tornado archive for Colorado, 2008Warnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101846, 101833, 101834, 101835, 101836, 101847, 101837, 101838, 101839, 101840, 101841, 101842, 101843, 117247, 101844, 101850, 101845, 117256, 108869, 117259.